Journal Article

Solving the sailors and the coconuts problem via diagrammatic approach

Yiu-Kwong Man

in Teaching Mathematics and its Applications: An International Journal of the IMA

Published on behalf of Institute of Mathematics and its Applications

Volume 29, issue 1, pages 48-52
Published in print March 2010 | ISSN: 0268-3679
Published online November 2009 | e-ISSN: 1471-6976 | DOI: https://dx.doi.org/10.1093/teamat/hrp026
Solving the sailors and the coconuts problem via diagrammatic approach

More Like This

Show all results sharing these subjects:

  • Mathematics
  • Education

GO

Show Summary Details

Preview

In this article, we discuss how to use a diagrammatic approach to solve the classic sailors and the coconuts problem. It provides us an insight on how to tackle this type of problems in a novel and intuitive way. This problem-solving approach will be found useful to mathematics teachers or lecturers involved in teaching elementary number theory, recreational mathematics or mathematics problem solving.

Journal Article.  0 words. 

Subjects: Mathematics ; Education

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content. subscribe or login to access all content.